Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 202, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Oct 3, 2014, 2:45 AM CDT for 5 counties in Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 3, 2014, 2:45 AM CDT (07:45 UTC)
- Expired
- Oct 3, 2014, 3:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barren County, KY, Edmonson County, KY, Hart County, KY, Metcalfe County, KY, Warren County, KY
The radar
The Nashville radar (KOHX), 89 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 3, 2:50 AM CDT | TSTM WND DMG | Bowling Green, KY | A LINE OF STORMS PRODUCED WINDS THAT DOWNED SEVERAL TREES AND POWER POLES IN AND JUST EAST OF BOWLING GREEN ALONG INTERSTATE 65. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1814 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
355
WUUS53 KLMK 030745
SVRLMK
KYC009-061-099-169-227-030815-
/O.NEW.KLMK.SV.W.0202.141003T0745Z-141003T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 AM CDT FRI OCT 3 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
HART COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHWESTERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
EASTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 315 AM CDT
* AT 242 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOWLING
GREEN...AND MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BROWNSVILLE...MUNFORDVILLE...LOVING...THREE FORKS...KEPLER...
OAKLAND...BERRY STORE...TUCKERTOWN...HYDRO...NICK...PONDSVILLE...
SMITHS GROVE...RAILTON...HAYS...RED CROSS...CHALYBEATE...MERRY
OAKS...RHODA...ROCKY HILL AND BECKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3682 8642 3704 8651 3744 8592 3744 8589
3712 8564 3692 8616 3694 8617 3692 8619
3694 8620 3690 8621 3691 8622 3689 8626
3689 8627 3688 8627
TIME...MOT...LOC 0745Z 231DEG 62KT 3702 8631
HAIL...<.75IN
WIND...60MPH
$$
SCHOETTMER2 follow-up statements
946
WWUS53 KLMK 030805
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
405 AM EDT FRI OCT 3 2014
KYC099-169-030814-
/O.CAN.KLMK.SV.W.0202.000000T0000Z-141003T0815Z/
METCALFE KY-HART KY-
305 AM CDT FRI OCT 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR HART AND NORTHWESTERN METCALFE
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS SLOWED DOWN AND WILL NOT
REACH THE WARNED AREA BEFORE THE WARNING EXPIRES.
LAT...LON 3704 8651 3730 8613 3721 8605 3717 8606
3716 8600 3704 8590 3692 8616 3694 8617
3692 8619 3694 8620 3691 8621 3691 8622
3689 8627 3688 8627 3682 8642
TIME...MOT...LOC 0804Z 231DEG 62KT 3721 8603
$$
KYC009-061-227-030815-
/O.CON.KLMK.SV.W.0202.000000T0000Z-141003T0815Z/
WARREN KY-BARREN KY-EDMONSON KY-
305 AM CDT FRI OCT 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
EDMONSON...NORTHWESTERN BARREN AND EASTERN WARREN COUNTIES UNTIL 315
AM CDT...
AT 253 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF BROWNSVILLE...AND MOVING NORTHEAST AT 55 MPH. A SEVERE GUST OF 59
MPH WAS MEASURED AT THE BOWLING GREEN REGIONAL AIRPORT.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3704 8651 3730 8613 3721 8605 3717 8606
3716 8600 3704 8590 3692 8616 3694 8617
3692 8619 3694 8620 3691 8621 3691 8622
3689 8627 3688 8627 3682 8642
TIME...MOT...LOC 0804Z 231DEG 62KT 3721 8603
HAIL...<.75IN
WIND...60MPH
$$
SCHOETTMER822
WWUS53 KLMK 030817
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
417 AM EDT FRI OCT 3 2014
KYC009-061-227-030827-
/O.EXP.KLMK.SV.W.0202.000000T0000Z-141003T0815Z/
WARREN KY-BARREN KY-EDMONSON KY-
317 AM CDT FRI OCT 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDMONSON...
NORTHWESTERN BARREN AND EASTERN WARREN COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3704 8651 3730 8613 3721 8605 3717 8606
3716 8600 3704 8590 3692 8616 3694 8617
3692 8619 3694 8620 3691 8621 3691 8622
3689 8627 3688 8627 3682 8642
TIME...MOT...LOC 0805Z 231DEG 62KT 3722 8601
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 2:21 AM CDT, 24 minutes earlier.
Area forecast discussion, Oct 3, 2:21 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 321 AM EDT Fri Oct 3 2014 .SHORT TERM (Now through Saturday)... Issued at 318 AM EDT Fri Oct 3 2014 A sharp cold front will sweep from west to east across the region today, bringing widespread showers with it, along with isolated thunderstorms this morning. Pretty much everybody should see at least some rain, so we will keep the categorical PoPs going. Highs today will be in the 70s in Kentucky and probably won't move much from the upper 60s in southern Indiana, especially west of I-65. West winds rushing in behind the front this afternoon, gusting to 25 or 30 mph, will cause temperatures to fall, particularly in southern Indiana and northern Kentucky. Tonight, scattered light rain showers will taper off this evening and winds will lessen. As skies become partly cloudy overnight, temperatures will tumble into the upper 30s and lower 40s. Saturday should be dry, with partly sunny skies. There's a very slight chance a shower could develop in some of the taller afternoon cu over the northern Blue Grass, but chances appear small enough to keep mentionable PoPs out of the forecast for now. High temperatures will be in the mid 50s to lower 60s, but will seem chillier thanks to west winds gusting to 25 or 30 mph. .LONG TERM (Saturday Night through Thursday)... Issued at 259 AM EDT Fri Oct 3 2014 Saturday Night... Deep troughing will encompass the eastern CONUS on Saturday night with surface high pressure center sliding to our south. A light gradient wind looks to hold over the Ohio River Valley on Saturday night, along with at least some cloud cover. Will keep from going lower with Min Ts for this period and continue to mention lows mainly in the 36-41 range. A few decoupled valleys could find their way to the low or mid 30s, but these readings aren't expected to be widespread. Some patches of frost are possible in these sheltered spots. Sunday - Sunday Night... A weak and moisture starved disturbance will rotate into the Ohio Valley around the mean trough on Sunday. This feature will be moisture starved, so will continue to go dry, however may eventually need to add a few sprinkles or perhaps a light measurable shower across our northern CWA for this period. Steady warm advective component ahead of the disturbance won't be enough to get the temps out of the 60s. The trough axis remains over the area to end the weekend along with a steady SW wind. Will see a milder night on Sunday night with the return of higher dew points. Generally looking for upper 40s to low 50s. Monday - Thursday... Uncertainty in the overall pattern will yield a low confidence forecast for next week. 00Z GFS appears to be an outlier from the ECMWF/GEM camp so will disregard its solution for now. Will keep mention of chances for showers in the forecast Monday through Tuesday night as moisture pools ahead of an organizing disturbance over the Gulf of Mexico and rides along the spine of the Appalachians. This will keep the best chances across our eastern CWA. Temps are expected to stay confined to the upper 60s and low 70s during this time with lows in the upper 40s and low 50s. Will go dry Wednesday and Thursday as flow becomes more zonal and surface high pressure takes over. Look for a warming trend with highs back in the mid 70s and lows in the 50s. && .AVIATION (06Z TAF Update)... Issued at 121 AM EDT Fri Oct 3 2014 A band of showers and thunderstorms stretching from Michigan to Texas will proceed eastward through the TAF sites this morning. Will account for this with several hours of prevailing showers. Thunder has been on the wane upstream, but can't be completely ruled out so will continue with VCTS. Ceilings and vsbys will be near the VFR/MVFR line, with occasional forays above and below as heavier showers move in and out. After sunrise the thunder threat will end, though showers will continue in the vicinity ahead of an approaching cold front. Ceilings will likely settle into high-end MVFR. Behind the front this afternoon winds will switch to the west and become gusty, with continued scattered showers. Ceilings are difficult to pin down. For now will be optimistic and let them rise slightly into VFR range. Tonight winds will lessen and showers will taper off. Will keep ceilings VFR, though future forecasts may need to trend that downward a bit. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........13 Long Term.........BJS Aviation..........13
Hazardous weather outlook, Oct 3, 2:27 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 327 AM EDT FRI OCT 3 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-040730- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 327 AM EDT FRI OCT 3 2014 /227 AM CDT FRI OCT 3 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL SPREAD ACROSS THE REGION FROM WEST TO EAST EARLY THIS MORNING. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF GUSTY WINDS IN EXCESS OF 40 MPH AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13
In the hours before
Special weather statement, Oct 3, 1:38 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
138 AM CDT FRI OCT 3 2014
KYZ026-061-070-030705-
BUTLER KY-LOGAN KY-OHIO KY-
138 AM CDT FRI OCT 3 2014
...STRONG THUNDERSTORMS WITH GUSTY WINDS APPROACHING BUTLER...LOGAN
AND OHIO COUNTIES...
AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 6 MILES WEST OF GREENVILLE TO
7 MILES NORTH OF ELKTON TO 9 MILES SOUTHEAST OF GUTHRIE...MOVING
NORTHEAST AT 55 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS TO 50 MPH
ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL IMPACT...
RUSSELLVILLE...
HARTFORD...
ADAIRVILLE...
WHIPPOORWILL AND LICKSKILLET...
CERALVO AND BEECHLAND...
CENTERTOWN AND WYSOX...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH
PROFILE VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3747 8691 3716 8677 3685 8668 3670 8676
3664 8683 3664 8706 3706 8706 3708 8692
3712 8690 3715 8693 3722 8691 3727 8699
3735 8702 3736 8707 3732 8711 3733 8714
3735 8714
TIME...MOT...LOC 0637Z 230DEG 46KT 3719 8726 3693 8714
3655 8706
13Special weather statement, Oct 3, 2:17 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
217 AM CDT FRI OCT 3 2014
KYZ061-062-070>074-030745-
ALLEN KY-BARREN KY-BUTLER KY-EDMONSON KY-LOGAN KY-SIMPSON KY-WARREN
KY-
217 AM CDT FRI OCT 3 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...
AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
MORGANTOWN TO 10 MILES EAST OF RUSSELLVILLE TO 10 MILES NORTHWEST OF
CROSS PLAINS...AND MOVING EAST AT 45 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
FRANKLIN...
THREE SPRINGS...
SCOTTSVILLE...
PLUM SPRINGS...
MOUNT VICTOR...
WOODBURY AND TURNERTOWN...
RIVERSIDE AND BARREN RIVER...
WARREN COUNTY REGIONAL AIRPORT AND PEDEN MILL...
GOTTS AND GLENMORE...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 6.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3665 8685 3688 8681 3717 8683 3728 8610
3725 8608 3697 8606 3666 8619
TIME...MOT...LOC 0717Z 261DEG 40KT 3712 8673 3689 8669
3665 8678
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 1:38 AM CDT | Special Weather Statement | LMK | Logan | 27 min |
| Oct 3, 1:53 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 47 min |
| Oct 3, 2:17 AM CDT | Special Weather Statement | LMK | Allen, Edmonson, Simpson, Warren | 28 min |
| Oct 3, 2:59 AM CDT | Special Weather Statement | LMK | Grayson | 31 min |
| Oct 3, 3:16 AM CDT | Special Weather Statement | LMK | Green | 29 min |
| Oct 3, 3:44 AM CDT | Special Weather Statement | LMK | Green, Taylor | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.